Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 13, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Aug 5, 2014, 6:58 PM MDT for Camas County, Elmore County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2014, 6:58 PM MDT (00:58 UTC)
- Expired
- Aug 5, 2014, 10:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camas County, ID, Elmore County, ID
The radar
The Boise radar (KCBX), 114 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 2361 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
802
WGUS55 KBOI 060058
FFWBOI
IDC025-039-060400-
/O.NEW.KBOI.FF.W.0013.140806T0058Z-140806T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
658 PM MDT TUE AUG 5 2014
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL ELMORE COUNTY IN SOUTHWEST IDAHO...
CENTRAL CAMAS COUNTY IN CENTRAL IDAHO...
* UNTIL 1000 PM MDT
* AT 652 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. THIS AREA HAS RECEIVED HEAVY RAINFALL OVER THE LAST
FEW DAYS WITH SEVERAL REPORTS OF FLASH FLOODING...LAND SLIDES AND
ROAD WASHOUTS. EXCESSIVE RAINFALL FROM THUNDERSTORMS OVER THE ELK
COMPLEX...KELLY COMPLEX...WEST SIDE OF THE BEAVER CREEK
COMPLEX...AND THE MCCAN FIRE BURN SCARS WILL RESULT IN FLASH
FLOODING AND DEBRIS FLOWS. THE DEBRIS FLOW CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PINE...ANDERSON DAM...CORRAL...CANNONBALL MOUNTAIN...SOLDIER
MOUNTAIN SKI AREA...SMOKY DOME...ANDERSON RANCH RESERVOIR...
DOLLARHIDE SUMMIT...SOLDIER AND LITTLE CAMAS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.
&&
LAT...LON 4344 11455 4337 11454 4335 11555 4355 11553
4358 11530 4361 11469 4359 11468 4358 11463
4351 11458 4346 11451
$$
BW1 follow-up statement
388
WGUS75 KBOI 060357
FFSBOI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
957 PM MDT TUE AUG 5 2014
IDC025-039-060404-
/O.EXP.KBOI.FF.W.0013.000000T0000Z-140806T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELMORE ID-CAMAS ID-
957 PM MDT TUE AUG 5 2014
...THE FLASH FLOOD WARNING FOR EAST CENTRAL ELMORE AND CENTRAL CAMAS
COUNTIES WILL EXPIRE AT 1000 PM MDT...
THE HEAVY RAIN HAS ENDED. LIGHT TO MODERATE RAIN WILL CONTINUE
OVERNIGHT...BUT FLOODING IS NO LONGER EXPECTED TO POSE A THREAT.
LAT...LON 4344 11455 4337 11454 4335 11555 4355 11553
4358 11530 4361 11469 4359 11468 4358 11463
4351 11458 4346 11451
$$
DGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:56 PM MDT, 4 hours 2 minutes earlier.
Area forecast discussion, Aug 5, 2:56 PM MDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
256 PM MDT TUE AUG 5 2014
.SHORT TERM...TONIGHT THROUGH THURSDAY...SHOWERS AND THUNDERSTORMS
CONTINUE TO DEVELOP IN THE MOIST DEFORMATION AXIS WHICH STRETCHES
ACROSS SOUTHERN PORTIONS OF OUR CWA. MOST OF THE ACTIVITY HAS BEEN
ALONG THE ID/NV BORDER WHICH IS CLOSE TO THE CENTER OF THE AXIS. A
FEW SHOWERS/THUNDERSTORMS WERE ALSO FORMING IN THE BOISE
MOUNTAINS. THESE SAME AREAS WILL SEE ADDITIONAL SHOWERS AND STORMS
THROUGH THIS EVENING...AND SOME OF THE ACTIVITY MAY DEVELOP IN
THE VALLEY GENERALLY FROM MOUNTAIN HOME EAST. THE MOIST AXIS WILL
SHIFT A LITTLE FURTHER TO THE NORTH AND WEST ON WEDNESDAY. PWAT/S
LOWER SLIGHTLY BUT ARE STILL OVER AN INCH. THEREFORE...WILL BE
EXTENDING THE FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE
SAME ZONES. MOIST AXIS WILL START TO SHIFT EAST ON THURSDAY BUT
THE MOISTURE WILL LINGER FOR A CHANCE OF SHOWERS AND THUNDERSTORMS
IN SOUTHWEST IDAHO WITH DRIER STABLE AIR MOVING INTO SOUTHEAST
OREGON.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...SHORTWAVE TROUGH
FINALLY EXITS THE REGION FRIDAY MORNING LEAVING A MOIST AIRMASS
BEHIND. A UPPER LEVEL TROUGH MOVES INTO THE PACNW PROVIDING UPPER
LEVEL SUPPORT FOR AN ENHANCED PERIOD OF SHOWERS AND THUNDERSTORMS
OVER THE AREA FRIDAY AFTERNOON AND EVENING. THIS TROUGH SLOWLY MOVES
INLAND FOR COOLER TEMPERATURES AND A CHANCE OF SHOWERS AND
THUNDERSTORMS ON SATURDAY AFTERNOON. DIFFERENCES IN THE MODELS ARISE
ON SUNDAY IN THE UPPER LEVEL CHARACTERISTICS BUT STILL PROVIDE
SHOWERS AND THUNDERSTORMS AGAIN ON SUNDAY AFTERNOON THROUGH TUESDAY
AFTERNOON AS A TROUGH DIGS OFF THE CALIFORNIA COAST TAPPING INTO
MONSOONAL MOISTURE YET AGAIN.
&&
.AVIATION...VFR. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SOUTH
OF A LINE FROM KREO-KBOI-KSNT WITH MVFR IN HEAVIER SHOWERS THROUGH
THIS EVENING. SURFACE WINDS NORTHERLY 5-15KT...EXCEPT IN VICINITY OF
THUNDERSTORMS WHERE GUSTS TO 40KT POSSIBLE. WINDS ALOFT AT 10K FT
MSL...NORTHEAST 5-15KT BECOMING VARIABLE 5-15KT BY 06Z WED.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING
IDZ013-015-016-028>030.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM...BW
LONG TERM....KA/AB
AVIATION.....KAIn the hours before
Special weather statement, Aug 5, 4:10 PM MDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 410 PM MDT TUE AUG 5 2014 IDZ015-052300- SOUTHWEST HIGHLANDS ID- 410 PM MDT TUE AUG 5 2014 ...SPECIAL WEATHER STATEMENT... AT 410 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 26 MILES SOUTH OF BRUNEAU...OR 39 MILES NORTH OF OWYHEE...MOVING SOUTHWEST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... GEDNEY BUTTE AROUND 420 PM MDT. GRASMERE AROUND 450 PM MDT. TINDALL RANCH AND TURNER BUTTE AROUND 500 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4259 11587 4249 11568 4223 11585 4238 11615 TIME...MOT...LOC 2210Z 035DEG 9KT 4248 11584 KA
Special weather statement, Aug 5, 4:42 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 442 PM MDT TUE AUG 5 2014 IDZ013-052315- BOISE MOUNTAINS ID- 442 PM MDT TUE AUG 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELMORE COUNTY UNTIL 515 PM MDT... AT 442 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PRAIRIE...OR 24 MILES SOUTHEAST OF IDAHO CITY. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL ELMORE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4357 11549 4346 11550 4341 11572 4360 11572 TIME...MOT...LOC 2242Z 088DEG 3KT 4353 11558 KA
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:14 PM MDT | Flash Flood Warning | BOI | Ada, Boise, Elmore | 3 hr |
| Aug 5, 6:26 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Elmore | 49 min |
| Aug 5, 7:13 PM MDT | Flash Flood Warning | BOI | Camas, Elmore | 3 hr |
| Aug 5, 10:12 PM MDT | Areal Flood Advisory | BOI | Owyhee | 6 hr |
| Aug 6, 12:45 AM MDT | Areal Flood Advisory | BOI | Twin Falls | 6 hr |
| Aug 6, 1:38 AM MDT | Areal Flood Warning | BOI | Jerome, Twin Falls | 6 hr |
| Aug 6, 8:08 AM MDT | Areal Flood Warning | BOI | Elmore, Gooding, Jerome, Owyhee, Twin Falls | 3 hr |
| Aug 6, 11:02 AM MDT | Areal Flood Warning | BOI | Gooding, Jerome, Owyhee, Twin Falls | 9 hr |
| Aug 6, 2:44 PM MDT | Flash Flood Warning | BOI | Camas, Elmore | 3 hr |
| Aug 6, 3:51 PM MDT | Special Weather Statement | BOI | Elmore | 39 min |
| Aug 6, 3:54 PM MDT | Special Weather Statement | BOI | Boise | 51 min |
| Aug 6, 4:03 PM MDT | Flash Flood Warning | BOI | Boise, Elmore | 3 hr |
| Aug 6, 4:13 PM MDT | Special Weather Statement | BOI | Boise | 47 min |
| Aug 6, 4:48 PM MDT | Special Weather Statement | BOI | Boise | 42 min |
| Aug 6, 5:28 PM MDT | Special Weather Statement | BOI | Ada | 47 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.